Munich Personal RePEc Archive

A Characterization of the Negative Multinomial Distribution

Panaretos, John (1981): A Characterization of the Negative Multinomial Distribution. Published in: Statistical Distributions in Scientific Work , Vol. Vol. 4, (1981): pp. 331-339.

[img]
Preview
PDF
MPRA_paper_6227.pdf

Download (765Kb) | Preview

Abstract

This paper deals with a characterization of the negative multinomial distribution. It is based on the assumption that the conditional distribution of two random vectors is multivariate inverse hypergeometric. It makes use essentially of a multivariate analogue of a condition known in the literature as the Rao-Rubin condition. The result is extended to include characterizations of truncated forms of the negative multinomial distribution. Comparison with previous results in the field is made and an example is included to demonstrate a possible use of the characterization

UB_LMU-Logo
MPRA is a RePEc service hosted by
the Munich University Library in Germany.